Alert archive / Texas / Flash Flood Warnings in 1996
Flash Flood Warning 86, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at Sep 7, 1996, 2:17 PM CDT for Jeff Davis County, Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 7, 1996, 2:17 PM CDT (19:17 UTC)
- Expired
- Sep 7, 1996, 6:15 PM CDT
- In force
- 4 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Whole counties
County Jeff Davis County, TX
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 7.3 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1502 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMAF 071919 FFWMAF TXC243-072315- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MIDLAND TX 217 PM CDT SAT SEP 7 1996 THE NATIONAL WEATHER SERVICE IN MIDLAND TX HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 615 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN WEST TEXAS ...CENTRAL JEFF DAVIS COUNTY AT 205 PM SPOTTERS AT MCDONALD OBSERVATORY REPORTED OVER 1 AND ONE QUARTER INCHES OF RAIN HAD FALLEN IN LESS THAN 20 MINUTES. SPOTTERS ALSO REPORTED STREET FLOODING IN AND AROUND THE MCDONALD OBSERVATORY. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. AREA RESIDENTS SHOULD MONITOR FLOOD CONDITIONS... AND BE PREPARED TO MOVE TO HIGHER GROUND... SHOULD FLOOD WATERS THREATEN. IF FLASH FLOODING IS OBSERVED... ACT QUICKLY. MOVE TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 7, 9:57 AM CDT, 4 hours 20 minutes earlier.
Area forecast discussion, Sep 7, 9:57 AM CDT, 4 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND TX 955 AM CDT SAT SEP 7 1996 ANALYSIS OF WV LOOP INDICATES MINOR SHORT WAVE MOVING THROUGH CENTRAL NM. KMAF WSR-88D INDICATING SOME RW/TRW ACTIVITY IN NORTHERN LEA COUNTY. HOWEVER...LIGHTNING DATA NO LONGER INDICATING ANY HITS OCCURRING IN SOUTHEASTERN NM. LATEST SURFACE ANALYSIS INDICATES A WEAK TROF ASSOCIATED WITH ANOTHER SHORT WAVE MOVING THROUGH OK AND KS. THIS TROF APPEARS TO BE IN THE TEXAS PANHANDLE BUT NORTH OF LBB. EXPECT ACTIVITY IN SOUTHEASTERN NM TO CONTINUE TO DEVELOP AS THE DAY PROGRESSES. WITH THETA-E RIDGE OVER MOST OF SOUTH CENTRAL FA...EXPECT THIS AREA TO SEE RW/TRW ACTIVITY LATER TODAY AS WELL. LOOKING OVER POPS FROM PREVIOUS PACKAGE...BELIEVE 20 PERCENT ACROSS FA LOOKS FINE FOR NOW. SEE NO NEED FOR AN UPDATE ATTM. HUBER
In the hours before
Special weather statement, Sep 7, 11:22 AM CDT, 2 hours 55 minutes before
NMZ027>029-TXZ045>048-050>052-057>063-067>070-074-075-079>082-080500- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE MIDLAND TX 1121 AM CDT (1021 AM MDT) SAT SEP 7 1996 THIS OUTLOOK PERTAINS TO THE FOLLOWING COUNTIES IN WEST TEXAS: ANDREWS CULBERSON GLASSCOCK MARTIN REAGAN UPTON BORDEN DAWSON HOWARD MIDLAND REEVES WARD BREWSTER ECTOR JEFF DAVIS PECOS SCURRY WINKLER CRANE GAINES LOVING PRESIDIO TERRELL AND IN SOUTHEAST NEW MEXICO: EDDY LEA SYNOPSIS: CURRENTLY A MINOR UPPER-LEVEL DISTURBANCE IS PUSHING THOUGH CENTRAL NEW MEXICO. THIS SYSTEM IS EXPECTED TO SLOWLY MOVE TOWARDS THE NORTHEAST TODAY BRINGING SUPPORT FOR THUNDERSTORM DEVELOPMENT OVER MOST OF THE NORTHERN OUTLOOK AREA. SOUTHEASTERLY FLOW AT THE SURFACE AHEAD OF THIS APPROACHING SYSTEM WILL ENHANCE THE POSSIBILITY OF THUNDERSTORM DEVELOPMENT OVER MOST OF THE SOUTHERN OUTLOOK AREA. THE ONLY COUNTIES WERE THUNDERSTORM DEVELOPMENT IS NOT EXPECTED IS PECOS COUNTY...TERRELL COUNTY...AND BREWSTER COUNTY. WITH CONTINUED WEAK VERTICAL SHEAR THROUGHOUT THE ATMOSPHERE...NO SEVERE THUNDERSTORMS ARE EXPECTED. THE MAJOR THREAT FROM ANY THUNDERSTORMS WHICH MAY >DEVELOP TODAY AND TONIGHT WILL BE FROM DANGEROUS LIGHTNING...LOCALLY HEAVY RAINFALL...WIND GUSTS IN THE 35-45 MPH RANGE...AND POSSIBLY SMALL HAIL. SPOTTER ACTIVATION IS NOT ANTICIPATED. HUBER
Nearby
Flash Flood Warnings in Texas, 1996Every flash flood warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.